Alert archive / Kentucky / Flash Flood Warnings in 2010
Flash Flood Warning 7, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at May 2, 2010, 12:29 PM EDT for 4 counties in Kentucky. It was in force for 7 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2010, 12:29 PM EDT (16:29 UTC)
- Expired
- May 2, 2010, 7:30 PM EDT
- In force
- 7 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jackson County, KY, Pulaski County, KY, Rockcastle County, KY, Wayne County, KY
The radar
The Jackson,KY radar (KJKL), 141 km from the middle of the area, began a volume at 16:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 5:55 PM EDT | FLASH FLOOD | 1 E Eubank, KY | EOC REPORTS OLD WAYNSEBURG RD CLOSED DUE TO FLOODING |
| May 2, 5:55 PM EDT | FLASH FLOOD | Somerset, KY | PULASKI COUNTY EOC REPORTS OAK HILL RD CLOSED DUE TO FLOODING |
| May 2, 5:55 PM EDT | FLASH FLOOD | Trimble, KY | PULASKI COUNTY EOC REPORTS STATE HWY 235 IS CLOSED DUE TO FLOODING |
| May 2, 6:24 PM EDT | HEAVY RAIN 6 | 5 W Bee Lick, KY | SPOTTER IN NRN PULASKI COUNTY REPORTS 2.2 INCHES OF RAIN FROM SATURDAY NIGHT, WITH AN ADDITIONAL 4.0 INCHES TODAY |
| May 2, 6:51 PM EDT | FLASH FLOOD | Brodhead, KY | EOC REPORTS FOLLOWING ROAD CLOSURES. HWY 25 NEAR MADISON COUNTY LINE DUE TO A ROCK SLIDE. HWY 150 AT DUG HILL. COPPER CREEK RD IS ALSO FLOODED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 326 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.5 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1271 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 546 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 387 m²/s²
- 0-3 km storm-relative helicity
- 551 m²/s²
- Significant tornado parameter
- 4.6
- Supercell composite
- 20.1
The text
As transmitted, in the capitals the NWS used until 2016.
736
WGUS53 KJKL 021629
FFWJKL
KYC109-199-203-231-022030-
/O.NEW.KJKL.FF.W.0007.100502T1629Z-100502T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
1229 PM EDT SUN MAY 2 2010
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN WAYNE COUNTY IN SOUTH CENTRAL KENTUCKY...
PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY...
ROCKCASTLE COUNTY IN SOUTH CENTRAL KENTUCKY...
WEST CENTRAL JACKSON COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 430 PM EDT
* AT 1228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS CONTAINING VERY HEAVY RAINFALL MOVING
ACROSS THE WARNED AREA.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...MOUNT
VERNON...SOMERSET...BANDY...BEE LICK...BLOSS...BOBTOWN...AND
BRODHEAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS... OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING
STREAM... EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
&&
TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3688 8506 3695 8495 3695 8492 3700 8486
3706 8493 3712 8492 3736 8458 3736 8456
3734 8452 3746 8448 3748 8401 3687 8479
3682 8504 3684 8508
$$
GEOGERIAN3 follow-up statements
607
WGUS73 KJKL 021824
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
224 PM EDT SUN MAY 2 2010
KYC109-199-203-231-022030-
/O.CON.KJKL.FF.W.0007.000000T0000Z-100502T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JACKSON KY-ROCKCASTLE KY-PULASKI KY-WAYNE KY-
224 PM EDT SUN MAY 2 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHWESTERN WAYNE...
PULASKI...ROCKCASTLE AND WEST CENTRAL JACKSON COUNTIES UNTIL 430 PM
EDT...
AT 222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS CONTAINING VERY HEAVY RAINFALL MOVING
REPEATEDLY ACROSS THE SAME LOCATIONS.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...MOUNT
VERNON...SOMERSET...FAUBUSH...FERGUSON...FLAT ROCK...FRAZER...
HOGUE AND HUMMEL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT OR IN A VEHICLE.
&&
TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3688 8506 3695 8495 3695 8492 3700 8486
3706 8493 3712 8492 3736 8458 3736 8456
3734 8452 3746 8448 3748 8401 3687 8479
3682 8504 3684 8508
$$
GEOGERIAN399
WGUS53 KJKL 022022
FFWJKL
KYC109-199-203-231-022330-
/O.EXT.KJKL.FF.W.0007.000000T0000Z-100502T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
422 PM EDT SUN MAY 2 2010
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
NORTHWESTERN WAYNE COUNTY IN SOUTH CENTRAL KENTUCKY...
PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY...
ROCKCASTLE COUNTY IN SOUTH CENTRAL KENTUCKY...
WEST CENTRAL JACKSON COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 730 PM EDT
* AT 422 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS CONTAINING VERY HEAVY RAINFALL MOVING
REPEATEDLY ACROSS LOCATIONS THAT HAVE ALREADY SEEN HEAVY RAIN.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...MOUNT
VERNON...SOMERSET...BANDY...FAUBUSH...FERGUSON...FLAT ROCK...HOGUE...
AND HUMMEL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS... OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING
STREAM... EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
&&
TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3688 8506 3695 8495 3695 8492 3700 8486
3706 8493 3712 8492 3736 8458 3736 8456
3734 8452 3746 8448 3748 8401 3687 8479
3682 8504 3684 8508
$$
GEOGERIAN824
WGUS73 KJKL 022322
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
722 PM EDT SUN MAY 2 2010
KYC109-199-203-231-022336-
/O.EXP.KJKL.FF.W.0007.000000T0000Z-100502T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JACKSON KY-ROCKCASTLE KY-PULASKI KY-WAYNE KY-
722 PM EDT SUN MAY 2 2010
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT NORTHWESTERN WAYNE...
PULASKI...ROCKCASTLE AND WEST CENTRAL JACKSON COUNTIES WILL BE
ALLOWED TO EXPIRE AT 730 PM EDT...
AN AREAL FLOOD WARNING IS NOW IN EFFECT FOR THE AREA. ONGOING FLOODING
IS EXPECTED TO CONTINUE THROUGH THE OVERNIGHT HOURS...HOWEVER ADDITIONAL
FLASH FLOODING IS NOT EXPECTED.
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3688 8506 3695 8495 3695 8492 3700 8486
3706 8493 3712 8492 3736 8458 3736 8456
3734 8452 3746 8448 3748 8401 3687 8479
3682 8504 3684 8508
$$
GEOGERIANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at May 2, 12:22 PM EDT, 7 minutes earlier.
Area forecast discussion, May 2, 12:22 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1222 PM EDT SUN MAY 2 2010 .SHORT TERM.../THE REST OF TONIGHT/...UPDATED CURRENT FORECAST LOOKS ON TRACK WITH THE MAIN THREAT CONTINUING TO BE FLASH FLOODING. HAVE UDPATED THE NDFD GRIDS FOR HOURLY TRENDS AND HAVE UPDATED THE ZFP TO REMOVE TORNADO WATCH AND MORNING WORDING. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /THIS MORNING/ TORNADO WATCH #132 IS NOW IN EFFECT FOR PARTS OF OUR AREA. BROKEN LINE OF THUNDERSTORMS MOVING ACROSS CENTRAL KENTUCKY HAS NEEDED A FEW WARNINGS THIS MORNING. LAPS SOUNDINGS INDICATE A STRONGLY SHEARED ENVIRONMENT OVER OUR WESTERN COUNTIES BUT ONE WITH LITTLE CAPE AT THIS TIME. HOWEVER... ELEVATED INSTABILITY IS INCREASING AS STRONG LOW LEVEL JET BRINGS WARM ADVECTION ABOVE THE STABLE BOUNDARY LAYER. THIS STABLE BOUNDARY LAYER IS ALSO SHOWING SIGNS OF GETTING DISLODGED WITH SME AND EKQ OBS RECENTLY INDICATING RISING TEMPS AND INCREASING WINDS. THEREFORE... THE THREAT FOR DAMAGING WIND GUSTS AND ISOLATED TORNADOES IS INCREASING ACROSS OUR WESTERN COUNTIES THIS MORNING. THE OTHER THREAT WITH THESE STORMS WILL BE EXCESSIVE RAINFALL RATES LEADING TO FLASH FLOODING. UPSTREAM RAINFALL RATES FROM MESONET GAGES IN CENTRAL KENTUCKY INDICATE 1-HR AND 3-HR RAINFALL THAT ARE AT OR OVER OUR FLASH FLOOD GUIDANCE VALUES. OUR SOUTHWEST COUNTIES WHICH WHERE DOUSED ON SATURDAY LOOK TO MISS OUT ON THE HEAVIEST RAINFALL INITIALLY HOWEVER... SO THAT IS SOME GOOD NEWS FOR NOW. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /TODAY THROUGH MONDAY/ FORECAST CONCERNS CONTINUE TO REVOLVE AROUND THE THREAT FOR HEAVY RAINFALL AND SEVERE THUNDERSTORMS. ALL SIGNS CONTINUE TO POINT TO A WIDESPREAD HEAVY RAINFALL EVENT LATER TODAY AND THIS EVENING WITH A MODERATE TO HIGH RISK OF EXCESSIVE RAINFALL ACROSS ALL OF EASTERN KENTUCKY. DEEP AND MOIST SOUTHWEST FLOW ALOFT WILL BE IN PLACE OVER THE TENNESSEE AND OHIO VALLEYS TODAY AND TONIGHT AS THE TROUGH OVER THE PLAINS STATES SLOWLY SHIFTS EASTWARD. THE TROUGH WILL BECOME MORE POSITIVELY TILTED BY MONDAY. THIS WILL PROVIDE AN EASTWARD PUSH TO A SURFACE FRONT WHICH WILL BE CROSSING THE STATE TODAY AND TONIGHT... AND EXITING TO OUR EAST ON MONDAY. CONVECTION HAS BEEN REPOSITIONED TO OUR WEST OVERNIGHT AS SOUTHERLY LOW LEVEL JET RAMPS UP. THE SOUTHERLY FLOW WILL PROVIDE A BIT OF A DOWNSLOPE FLOW TO THE AREA THIS MORNING... KEEPING THE BULK OF THE SHOWER AND THUNDERSTORM ACTIVITY JUST TO OUR WEST. THIS TRAIN OF SHOWERS/TSTORMS WILL PUSH EAST INTO EASTERN KENTUCKY MIDDAY INTO THE AFTERNOON HOURS THOUGH. SOME BREAKS IN THE CLOUDS THIS MORNING ARE LIKELY AND THIS WILL ONLY DESTABILIZE THE ATMOSPHERE AND INCREASE OUR RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON. SPC CONTINUES TO OUTLINE THE AREA IN A SLIGHT RISK OF SEVERE THUNDERSTORMS AND BASED ON FORECAST SOUNDINGS TODAY... WIND DAMAGE WOULD BE THE PRIMARY THREAT... ALTHOUGH ISOLATED TORNADOES WOULD ALSO BE POSSIBLE GIVEN THE STRONG SPEED SHEAR AND SOME DIRECTIONAL SHEAR ALOFT. THE FLOOD THREAT REMAINS RATHER HIGH OVER THE NEXT 24 HOURS WITH PWATS INCREASING TO AROUND 2 INCHES OR OVER 200 PERCENT OF NORMAL. THERE IS A BIT OF GOOD NEWS HERE HOWEVER AS RECENT MODEL TRENDS ARE FOR A FASTER FRONTAL PASSAGE LATE TONIGHT. THIS SHOULD BRING A QUICKER EXIT TO THE HEAVY RAINFALL. AS SUCH... QPF HAS BEEN KNOCKED BACK A BIT IN LINE WITH THE 02/06Z HPC QPF GUIDANCE. WE NOW ANTICIPATE RAINFALL ON AVERAGE TODAY AND TONIGHT TO RANGE FROM AROUND 3 INCHES FOR OUR FAR WESTERN COUNTIES DOWN TO AN INCH AND A HALF FOR OUR FAR EAST. TRAINING OF CELLS WILL OF COURSE LIKELY BRING LOCALLY HEAVIER AMOUNTS TO THESE. THE GROUND IS SATURATED FOR MOST AREAS AFTER WHAT FELL ON SATURDAY... SO THE FLASH FLOOD THREAT IS REAL AND NO CHANGES ARE PLANNED TO OUR ONGOING FLASH FLOOD WATCH. OR COURSE OUR RIVERS WILL BE IMPACTED AS WELL. WE WILL CONTINUE TO HOLD OFF ON ANY WARNINGS JUST YET AS EXPECTED RISES STILL LARGELY DEPEND ON QPF. LESS OVERALL QPF IN THE EAST MAY HELP LIMIT RISES ON THE BIG SANDY AND CUMBERLAND... BUT THE KENTUCKY... ESPECIALLY SOUTH FORK AND POINTS ON THE MAIN STEM DOWNSTREAM OF BEATTYVILLE STILL STAND THE HIGHEST RISK FOR RIVER FLOODING BASED ON CURRENT QPF FORECASTS. THE QUICKER FRONTAL PASSAGE IN THE PROGS HAS NECESSITATED A LOWERING OF RAIN CHANCES AND SKY COVER ON MONDAY. THIS SHOULD ALSO HELP TEMPS WARM BACK INTO THE 80S. .LONG TERM.../MONDAY NIGHT THROUGH SATURDAY/ WILL GO WITH A DRY FORECAST UNTIL A FRONT APPROACHES THE AREA LATE IN THE WEEK. A WEAK DISSIPATING FRONTAL BOUNDARY LOOKS TO BE ACROSS OHIO ON TUESDAY. WILL LEAN TOWARDS THE 12Z GFS AND KEEP RAIN CHANCES OUT OF OUR FORECAST FOR TUESDAY. WILL ALSO FOLLOW THE HPC GUIDANCE WHICH IS SUPPORTED BY THE 12Z GFS FOR THE SYSTEM OVER THE SOUTHEAST UNITED STATES ON WEDNESDAY. THIS MEANS A RAIN FREE FORECAST FOR THIS DAY AS WELL. FAIRLY GOOD MODEL AGREEMENT WITH FRONT MOVING ACROSS AREA FRIDAY INTO SATURDAY...AND WILL HAVE SHOWER AND THUNDERSTORM CHANCES FROM FRIDAY INTO SATURDAY. && .AVIATION.../12Z TO 12Z/ BAND OF SHOWERS AND THUNDERSTORMS WILL SLOWLY SAG SOUTHEASTWARD ACROSS OUR AREA AND TAF SITES LATE THIS MORNING INTO THE AFTERNOON HOURS. ONCE OVERHEAD... MODERATE TO HEAVY RAINFALL WILL OCCUR WITH IFR OR LOWER CONDITIONS FOR SEVERAL HOURS. GUSTY WINDS WILL ALSO BE AN AVIATION HAZARD TODAY WITH GUSTS UP TO 30 MPH POSSIBLE AT TIMES... POSSIBLY HIGHER IN AND NEAR THUNDERSTORMS. THE COLD FRONT RESPONSIBLE FOR ALL THIS ACTIVITY WILL EASE BY US OVERNIGHT TONIGHT WITH IMPROVING CONDITIONS EXPECTED TOWARDS THE END OF THE TAF PERIOD. && .JKL WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR KYZ044-050>052- 058>060-068-069-079-080-083>088-104-106>120. && SHORT TERM...ABE/SBH LONG TERM....SBH AVIATION...ABE
Hazardous weather outlook, May 2, 4:15 AM EDT, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 415 AM EDT SUN MAY 2 2010 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-031100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 415 AM EDT SUN MAY 2 2010 ...FLASH FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. PERIODS OF HEAVY RAINFALL ARE EXPECTED...PARTICULARLY DURING THE AFTERNOON AND EVENING HOURS. ONE TO THREE INCHES OF RAIN IS EXPECTED ACROSS THE AREA TODAY AND TONIGHT...WITH LOCALLY HIGHER AMOUNTS LIKELY WHERE THUNDERSTORMS PASS REPEATEDLY OVER THE SAME AREAS. THIS AMOUNT OF RAIN ON TOP OF WHAT FELL ON SATURDAY WILL RESULT IN A THREAT OF FLASH FLOODING...AND EVENTUALLY MINOR TO MODERATE FLOODING OF SOME LARGER CREEKS AND RIVERS. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. DAMAGING WINDS ARE THE PRIMARY THREAT FROM ANY THUNDERSTORM...ALTHOUGH AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY HEAVY RAINFALL...FLOODING... OR WIND DAMAGE TODAY AND TONIGHT. ABE
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 9:26 PM EDT | Areal Flood Advisory | JKL | Clay, Jackson, Knox, Laurel, McCreary, Pulaski and 3 more | 5 hr |
| May 1, 9:47 PM EDT | Flash Flood Warning | JKL | Wayne | 6 hr |
| May 2, 3:31 AM EDT | Areal Flood Warning | JKL | Wayne | 4 hr |
| May 2, 8:17 AM EDT | Flash Flood Warning | JKL | Bath, Fleming, Montgomery, Powell | 12 hr |
| May 2, 10:01 AM EDT | Tornado Warning | JKL | Pulaski, Wayne | 29 min |
| May 2, 10:22 AM EDT | Severe Thunderstorm Warning | JKL | Laurel, Pulaski, Rockcastle | 14 min |
| May 2, 10:50 AM EDT | Areal Flood Advisory | JKL | Bath, Estill, Fleming, Jackson, Menifee, Powell and 4 more | 6 hr |
| May 2, 11:48 AM EDT | Flash Flood Warning | JKL | Estill, Jackson, Rockcastle | 6 hr |
| May 2, 11:59 AM EDT | Flash Flood Warning | JKL | Bath, Estill, Fleming, Lee, Menifee, Powell and 1 more | 3 hr |
| May 2, 12:04 PM EDT | Flash Flood Warning | JKL | Powell | 3 hr |
| May 2, 1:43 PM EDT | Areal Flood Advisory | JKL | Elliott, Morgan | 3 hr |
| May 2, 2:43 PM EDT | Flash Flood Warning | JKL | Elliott, Morgan | 3 hr |
| May 2, 2:51 PM EDT | River Flood Warning | JKL | Estill, Powell | 62 hr |
| May 2, 2:58 PM EDT | Flash Flood Warning | JKL | Bath, Estill, Fleming, Lee, Menifee, Powell and 1 more | 6 hr |
| May 2, 4:11 PM EDT | Severe Thunderstorm Warning | JKL | Laurel, McCreary, Pulaski, Wayne | 34 min |
| May 2, 4:12 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Fleming, Montgomery, Powell, Rowan | 39 min |
| May 2, 4:40 PM EDT | Severe Thunderstorm Warning | JKL | Fleming, Rowan | 20 min |
| May 2, 5:14 PM EDT | Areal Flood Advisory | JKL | Clay, Jackson, Laurel, Lee, McCreary, Owsley and 4 more | 4 hr |
| May 2, 5:58 PM EDT | Areal Flood Warning | JKL | Estill, Jackson, Rockcastle | 18 hr |
| May 2, 6:18 PM EDT | Areal Flood Advisory | JKL | Elliott, Morgan | 3 hr |
| May 2, 6:36 PM EDT | River Flood Warning | JKL | Estill | 69 hr |
| May 2, 7:18 PM EDT | Areal Flood Warning | JKL | Jackson, Pulaski, Rockcastle, Wayne | 17 hr |
| May 2, 7:51 PM EDT | Areal Flood Warning | JKL | Bath, Estill, Fleming, Montgomery, Powell | 16 hr |
Nearby
Flash Flood Warnings in Kentucky, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.